Friday, March 11, 2011

FDA Issues K9 Phenobarbital Recall Alert


The U.S. Food and Drug Administration (FDA) has issued an alert for a voluntary Phenobarbital recall! Please check with your vet or pharmacy with regards to your K9 Pheno prescription (used as anti-seizure medication) to be sure it is not the affected lot. There are dangerous side effects for canines. Please check out the FDA site or Veterinary News for more information, such as lot numbers and dates as well as the number to call if you should have a precription that fits the recall specifics. 

PLEASE STOP ADMINISTERING THE PHENO & CONTACT YOUR VET IMMEDIATELY IF YOU THINK THE PRESCRIPTION MATCHES THE LOT NUMBERS/DATES!

My Sibe, Gibson, is on this medication, and I know of several other Hu-parents whose furkids are prescribed Pheno for their seizures/epilepsy. 

Hopefully, no more canines will be affected by this frightening mix-up.

6 comments:

  1. I sent it out to all my twitter pals, thanks for the info.

    ReplyDelete
  2. Thanks for this alert. One of my best friends gives pheno to her dog for epilepsy. I am alerting her!

    ReplyDelete
  3. Thanks for spreading the word. Lives depend on the news getting around.

    ReplyDelete
  4. aroo to woo fur spreading the word!

    tula

    ReplyDelete
  5. Wow, that is scary news. Thanks for sharing.

    ReplyDelete
  6. That is scary and happens way too much. Thanks for spreading the word. Lots of love, Holly and mom

    ReplyDelete